Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea and Quitting Smoking
Jul 27, 1999

My partner, who has AIDS, quit smoking starting last March. About the same time, one of his medications was also changed. He experienced diarrhea shortly afterwards. We first thought that the new medication, viracept, was the cause and the doctor changed to another medication. The diarrhea has persisted. So far, all the testing has been negative for possible causes for the diarrhea. Our question has to do with quitting smoking and its possible contribution to causing the diarrhea. It seem far fetched, but could the nervousness from quitting smoking contribute or be a possible cause of the diarrhea?

Thanks in advance for your insight.

Response from Dr. Dieterich

Certainly anxiety could play some role in diarrhea. More likely your friend has irritable bowel, exacerbated by the nelflinavir. Even now that it is stopped, the irritable bowel effects can linger. Would consider IBS treatments like metamucil and/or antispasmodics like bentyl or librax. Douglas T. Dieterich, M.D.



Previous
Viracept-induced diarrhea: Nuisance or Harmful?
Next
Diarrhea / Wasting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement